New Jersey, 2008Flooding in New Jersey, February 13, 2008
February 13, 2008 · NWS OKX · 5 events in 4 counties and zones
A low pressure system over the Carolinas moved north along a frontal boundary extending from east of Cape Cod to just south of Long Island and down through the panhandle of Florida. Precipitation began as snow on February 12th and transitioned to sleet and then rain on February 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system over the Carolinas moved north along a frontal boundary extending from east of Cape Cod to just south of Long Island and down through the panhandle of Florida. Precipitation began as snow on February 12th and transitioned to sleet and then rain on February 13th. Rainfall from 1 1/2 to 3 inches fell on top of 2 to 4 inches of snow, which led to flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 13, 8:53 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 13, 8:53 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
853 AM EST WED FEB 13 2008
.SYNOPSIS...
A WARM FRONT ACROSS NYC AND SOUTHERN CONN...WILL WORK ITS
WAY NORTHWEST THIS MORNING. IT WILL NOT MAKE IT COMPLETELY THROUGH
THE REGION...AS LOW PRESSURE CONSOLIDATES INTO A SINGLE COASTAL LOW
JUST OFF THE DELMARVA PENINSULA BY EARLY AFTERNOON. THIS LOW WILL
THEN LIFT NORTHEAST TO THE CANADIAN MARITIME PROVINCES BY THURSDAY
MORNING. A WEAK SECONDARY WILL DEVELOP NEAR THE VIRGINIA CAPES
THIS EVENING...AND TRACK WELL TO OUR SOUTHEAST OVERNIGHT. WEAK
HIGH PRESSURE BUILDS INTO OUR SOUTH THURSDAY AND THURSDAY NIGHT. A
COLD FRONT APPROACHES FROM THE NORTHWEST FRIDAY MORNING...THEN
CROSSES THE TRI-STATE FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE
BUILDS IN FROM THE WEST LATE FRIDAY NIGHT AND SATURDAY...THEN
MOVES OFFSHORE SATURDAY NIGHT. AN AREA OF LOW PRESSURE WILL MOVE
FROM THE GULF COAST STATES SUNDAY MORNING...TO THE VICINITY OF
SOUTHERN NEW ENGLAND BY MONDAY MORNING...AND INT THE CANADIAN
MARITIME PROVINCES THROUGH MONDAY NIGHT. HIGH PRESSURE BUILDS IN
FROM THE WEST ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXTENDED WINTER WEATHER ADVISORY FOR NORTHWEST CONN AND
CENTRAL LOWER HUDSON VALLEY COUNTIES UNTIL 11 AM. WARM FRONT
CONTINUES TO WORK NORTH ACROSS SE CT THIS MORNING. WITH STRONG WAA
ALOFT AND WARM RAIN PROCESSES...EXPECT TEMPS ACROSS THE WARNING
ADVISORY AREAS TO SLOWLY NUDGE ABOVE FREEZING THROUGH THE LATE
MORNING/EARLY AFTERNOON. LATEST RUC SUGGESTS THAT LOWER HUDSON
VALLEY...NE NJ...AND NW CT ZONES NEVER GET WARM FRONT THROUGH
(EXCEPT FOR MAYBE HUDSON COUNTY). WILL END UP WITH VERY TIGHT
TEMPERATURE GRADIENT ACROSS THE CWA AS A RESULT.
OTHERWISE...ALL PRECIPITATION IS NOW IN THE FORM OF EITHER RAIN (LONG
ISLAND/COASTAL CT AND METRO NYC) OR FREEZING RAIN ELSEWHERE...AS
TEMPERATURES ALOFT ONLY SUPPORT LIQUID PRECIPITATION FALLING INTO
THE LOWER BOUNDARY LAYER. ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY AND WESTERN PASSAIC COUNTY...SUFFICIENT COLD AIR IS
WEDGE IN PLACE AGAINST LOCALLY HIGHER ELEVATIONS...THAT ADDITIONAL
SIGNIFICANT ICING (AN ADDITIONAL HALF TO THREE QUARTERS OF AN
INCH) IS LIKELY BEFORE TEMPERATURES RISE ABOVE FREEZING TOWARDS
THE END OF RUSH HOUR. AS A RESULT THE WINTER STORM WARNING HAS
BEEN EXPANDED TO INCLUDE PUTNAM COUNTY. WAS A BORDER LINE CASE AS
TO WHETHER TO INCLUDE NORTHERN FAIRFIELD COUNTY OR NOT...IT
APPEARS HOWEVER THAT THE TRAJECTORY OF THE HEAVIEST PRECIPITATION
THIS MORNING WILL ONLY CLIP THE NORTHERN TIP OF THE COUNTY...SO
WILL END UP WITH A WIDE RANGE OF ICE COVERAGE...RANGING FROM A
TENTH OF AN INCH JUST N OF THE I-95 CORRIDOR TO UPWARDS OF 3/4 OF
AN INCH IN THE FAR NORTHERN TIP...SINCE LESS THAN HALF OF THE
NORTHERN FAIRFIELD COUNTY ZONE SHOULD RECEIVE AT LEAST .5 INCHES
OF ICE (THE REQUIREMENT FOR A WARNING)...HAVE LEFT AS AN ADVISORY.
FOR ADVISORY AREA...HAVE EXTENDED TO 12Z. WOULD NOT BE SURPRISED
IF SOME PORTIONS OF THE ADVISORY AREA ENDS UP GETTING EXTENDED AN
HOUR OR SO...AS NOT COMPLETELY CONFIDENT TEMPERATURES WARM UP AS
FAST AS WHAT IS FORECASTED.
TEMPERATURES THIS MORNING BASED ON A BLEND OF RUC 2M TEMPERATURES
(WHICH HAVE BEEN SUPERIOR SO FAR IN THESE DAMMING SITUATIONS) AND
LAV NUMBERS (WHICH ALSO HAVE FAIRED FAIRLY WELL IN THESE
SCENARIOS). (MORE ON TEMPERATURES LATER)
NEXT ISSUE IS FLOODING POTENTIAL. HAVE EXPANDED FLASH FLOOD WATCH
TO INCLUDE ORANGE AND WESTERN PASSAIC COUNTIES. GFS HAD RIGHT IDEA
OF HEAVIER SLUG OF PRECIPITATION GOING OVER THOSE LOCATIONS...AND
ON INTO INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND CLIPPING
FAR NW CT ZONES...AS EVIDENCE BY REGIONAL RADAR...SO WITH
POTENTIAL FOR SIGNIFICANT RAINFALL ON TOP OF A HALF AN INCH TO
INCH OF ICE (HELPING TO MAXIMIZE RUNOFF)...HAVE A FLOOD THREAT
THERE AS WELL. WHILE RAINFALL WILL BE HEAVY EVERYWHERE BY THIS
AFTERNOON...HEAVIEST PRECIPITATION SHOULD BE IN A BAND FROM AROUND
NYC NE INTO NE CT IN RESPONSE TO BEING IN RIGHT ENTRANCE REGION OF
160 KT JET...VERY STRONG ISENTROPIC LIFT...AND STRONG LOW LEVEL
FRONTOGENIC FORCING (POSSIBLY CREATING BANDING TO LOCALLY ENHANCE
PRECIPITATION). REFER TO HYDROLOGY SECTION FOR DETAILS ON RAINFALL
AMOUNTS.
AS FOR TEMPERATURES...ALL DEPENDANT ON HOW FAR WARM FRONT MAKES
IT. WARM FRONT CURRENTLY BETWEEN BUOYS (44025 AND 44017) AND LONG
ISLAND. SHOULD MAKE IT THROUGH AT LEAST EASTERN LONG ISLAND AND SE
CT...AND POSSIBLY INTO NYC. NOT REAL CONFIDENT IN IT MAKING IT
THROUGH MUCH ELSE...ESPECIALLY WITH LOW PRESSURE CONSOLIDATING TO
THE S BY EARLY AFTERNOON. HIGHS BASED ON BLEND OF MAV/FWC/MET
BLEND...WHICH WAS USED TO TAMPER WHAT LOOKED TO BE SLIGHTLY TO
MUCH WARMING OVER SE AREAS FROM RUC 2M TEMPS AND LAV NUMBERS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
GFS IS
OUTLIER WITH ITS DEVELOPMENT OF A STRONG LOW TRACKING JUST TO OUR
SOUTHEAST TONIGHT...LEANED TOWARDS WEAKER MORE PROGRESSIVE
SOLUTION SUPPORTED BY CMC REGIONAL/NAM/SREF/ECMWF/UKMET. MAIN
RESULT WAS TO SIGNIFICANTLY REDUCE POPS OVER MOST OF THE CWA
TONIGHT...IF CMC REGIONAL IS RIGHT COULD END UP DRY TONIGHT. BEST
CHANCE FOR PRECIPITATION IS OVER SE AREAS...WITH ONLY SLIGHT
CHANCE NW. DID KEEP UP FLASH FLOOD WATCH OVERNIGHT...DUE TO
RESIDUAL EFFECTS AND TO TRY TO AVOID ANY ISSUES IN CASE GFS CEASES
TO BE AN OUTLIER (AM SLIGHTLY NERVOUS BECAUSE GFS HAS BEEN
FORECASTING THIS IN ALL RUNS SINCE 00Z LAST NIGHT).
THURSDAY AND THURSDAY NIGHT SHOULD BE DRY WITH A RIDGE BUILDING IN
ALOFT. TEMPERATURES WILL BE NEAR NORMAL AS WELL.
DIFFERENCE IN NAM AND GFS IN TIMING OF NEXT COLD FRONT THAT SHOULD
CROSS THE REGION BEGINNING LATE ON FRIDAY. WITH SUPPORT FROM SREF
AND UKMET LEANED TOWARDS FASTER GFS TIMING AND A WEAKER FRONT AS
WELL. ONE CONSEQUENCE OF THE WEAKER FRONT...IS THAT THE FORCING IS
WEAKER...SO HAVE SLIGHTLY LOWER POPS ON FRIDAY AS A RESULT. SHOULD
BE A DECENT WARM PUSH AHEAD OF THE FRONT...WITH HIGHS FRIDAY
AROUND 10 DEGREES ABOVE NORMAL.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE NEXT COLD FRONT WILL PUSH THROUGH THE AREA BY AROUND MIDNIGHT
FRIDAY NIGHT. WITH THE BOUNDARY SO WARM INITIAL HAVE A CHANCE OF
RAIN/SNOW SHOWERS N CHANCE OF RAIN SHOWERS S IN THE EVENING...THEN
WITH SOME EVIDENCE THAT THERE WILL BE POST FRONTAL PRECIPITATION
HAVE A CHANCE OF SNOW SHOWERS AT MOST LOCATIONS AFTER MIDNIGHT
WITH THE COLDER AIR WORKING IN BEHIND THE FRONT. PRECIPITATION
AMOUNTS ARE EXPECTED TO BE LIGHT DUE TO LIMITED MOISTURE AND THE
PROGRESSIVE NATURE OF THE SYSTEM. A MORE SIGNIFICANT COASTAL STORM
IS EXPECTED TO IMPACT THE AREA LATE SUNDAY THROUGH EARLY TUESDAY.
TRACK REMAINS UNCERTAIN...BUT AT THIS POINT WE ARE EXPECTING A MIX
OF RAIN AND SNOW ACROSS MUCH OF THE AREA.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
IFR CIGS/VSBYS WILL BE DROPPING TO LIFR TOWARDS DAYBREAK AND WILL
REMAIN LIFR (POSSIBLY VLIFR) THROUGH ABOUT 22Z THIS EVENING. FZRA
ACROSS KNYC TO KISP TERMINALS WILL BE CHANGING TO PLAIN RAIN OVER
THE NEXT HOUR OR SO...WHILE FZRA FURTHER INLAND WILL HOLD OFF
UNTIL ABOUT 08-09Z. SN AT KSWF WILL BE MIXING WITH FZRA AND PL
THROUGH 08Z...THEN A PROLONGED PERIOD OF FZRA WILL BE EXPECTED
THROUGH THIS MORNING. RAIN MAY BECOME HEAVY AT TIMES...RESULTING
IN THE LOWERED CONDITIONS.
SE WINDS AT 5-10 KT WILL BE INCREASING TO 10-15 KT (15-20 KT AT
KNYC TERMINALS) TONIGHT.
60+ 2K FT LLJ KT WILL MOVE INTO THE SOUTHERN PORTION OF TH REGION
THIS MORNING...RESULTING IN LLWS ISSUES. WILL EXPECT 50-60 KT
WINDS AT 2K FT STARTING AT MANY TERMINALS TOWARDS DAYBREAK...
INCREASING TO 60-70 KT WINDS AT 2K FT BETWEEN 10-12Z. LLWS ISSUE
DIMINISH AS LOW PRES DEPARTS. CIGS/VSBYS IMPROVE TO MVFR IN THE
LATE AFTERNOON/EARLY EVENING...BUT WILL KEEP THE MENTION FOR SOME
SHOWERS AS UPPER TROUGH SWINGS THROUGH THE REGION.
COLD FRONT SWINGS THROUGH THE REGION BETWEEN 22-02Z. WINDS TURN NW
BEHIND THE FRONT AND WILL BE INCREASING TO 10-15 KT WITH GUSTS TO
20 KT DEVELOPING IN THE EVENING. KEPT THE MENTION OF MVFR VSBY DUE
TO BR FOR THE EVENING...FIGURING THE COMBINATION OF CAA OVER A
SATURATED GROUND WOULD PRODUCE BR. WINDS MAY BE STRONG ENOUGH TO
KEEP BR FROM FORMING AND WOULD KEEP IT FROM LASTING TOO MUCH PAST
THE END OF THE TAF PERIOD.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
VFR CIGS/VSBYS THEN IN PLACE LATE TONIGHT THROUGH FRI. ANOTHER
COLD FRONT WILL MOVE ACROSS THE AREA FRI NIGHT/EARLY SAT. HIGH
PRES RETURNS FOR SUN.
&&
.MARINE...
SCA CONDITIONS WERE BEING OBSERVED ACROSS ALL WATERS THIS MORNING
WITH GUSTS TO 25 KT AND OCEAN BUOYS 44025 AND 44017 REPORTING SEAS
OF 7 AND 5 FT...RESPECTIVELY. SEAS OF 3 FT WERE BEING REPORTED
ACROSS LONG ISLAND SOUND.
SFC WARM FRONT OVER CENTRAL NJ AT 09Z WILL MOVE ACROSS THE WATERS
BETWEEN 10Z AND 12Z. WINDS WILL VEER AROUND FROM THE SE TO SW DURING
THIS TIME. FOR A BRIEF TIME...WINDS WILL DROP BELOW SCA THIS
AFTERNOON AS THE PRESSURE TROUGH ASSOCIATED WITH THE COLD FRONT
MOVES ACROSS THE WATERS...FROM 18Z TO 22Z.
COLD ADVECTION THIS EVENING AND A STRENGTHENING NW FLOW WILL BRING
WINDS BACK UP ACROSS THE COASTAL WATERS...WITH A MARGINAL GALE ON
THE OCEAN AND SCA ELSEWHERE. THESE CONDITIONS WILL PREVAIL UNTIL
AROUND 18Z THU. THE 00Z GFS CONTINUES TO SUPPORT A SECOND WAVE
DEVELOPING ALONG THE MID ATLANTIC COAST THIS EVENING...THEN TAKING A
TRACK SEVERAL HUNDRED MILES TO THE SE OF MONTAUK POINT BY 12Z THU.
THE MAGNITUDE OF THIS LOW IS AN OUTLIER AMONGST THE GLOBAL MODEL
SUITE AND THE GFS ENSEMBLE. THE GREATEST LIKELIHOOD OF SEEING GALE
FORCE WINDS ON THE OCEAN WATERS LOOKS TO BE FROM 06Z TO 18Z THU.
HI PRES BUILDS ACROSS THE WATERS THU AFT AND NIGHT...THEN EAST OF
THE WATERS BY 12Z FRI. ANOTHER FRONTAL SYSTEM WILL IMPACT THE AREA
FRI EVE WITH STRONG COLD ADVECTION TO FOLLOW INTO SAT MORNING WITH
SCA CONDITIONS LIKELY TO RETURN ON ALL WATERS. HI PRES BUILDS BACK
IN SAT AFT AND NIGHT FOLLOWED BY A STRENGTHENING RETURN FLOW ON SUN.
&&
.HYDROLOGY...
EVEN WITH MINIMAL QPF NO EXPECTED TONIGHT...STILL HAVE THE
POTENTIAL FOR 1.5 (NW) TO 2.5 INCHES (BAND FROM NEAR NYC TO NE CT)
OF RAINFALL TODAY WITH LOCALLY HIGHER AMOUNTS. THIS COMBINED WITH
SNOW MELT OR FALLING ON TOP OF ICE ENCRUSTED SNOW...PROMOTING MORE
RUNOFF THAN USUAL...PRESENT THE POTENTIAL FOR FLASH FLOODING
ACROSS THE ENTIRE CWA. FLASHY RIVERS COULD STILL BE IN FLOOD THIS
EVENING...PLUS RESIDUAL FLOODING IN URBAN AREAS WARRANT CONTINUING
FLOOD WATCH INTO TONIGHT...EVEN THOUGH PRECIPITATION POTENTIAL IS
GREATLY REDUCED. IF BANDING DOES DEVELOP...COULD END UP WITH VERY
HEAVY RAINFALL RATES...OF AN INCH OR MORE AN HOUR...THIS WILL ADD
TO ENHANCE POTENTIAL FOR FLASH FLOODING.
AFTER THIS...NEXT POTENTIAL FOR SIGNIFICANT PRECIP IS WITH COASTAL
STORM SYSTEM FOR EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ005>012.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
CTZ005>007.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ067>081.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR NYZ067-068.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NYZ069-070.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ002>006-011.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ330-335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-
353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, Feb 13, 12:06 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
1206 PM EST WED FEB 13 2008
NJZ002-NYZ067-141715-
WESTERN PASSAIC-ORANGE-
1206 PM EST WED FEB 13 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ005>012-NJZ003>005-011-NYZ068>071-141715-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1206 PM EST WED FEB 13 2008
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ006-NYZ072>081-141715-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1206 PM EST WED FEB 13 2008
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ350-353-355-141715-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1206 PM EST WED FEB 13 2008
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ330-335-338-340-345-141715-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1206 PM EST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOODMAN
In the hours before
Special weather statement, Feb 13, 11:33 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1133 AM EST WED FEB 13 2008
CTZ005>007-NYZ068-070-132100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-PUTNAM-
NORTHERN WESTCHESTER-
1133 AM EST WED FEB 13 2008
A WARM FRONT WILL PUSH NORTH INTO THE REGION BY EARLY THIS
AFTERNOON. WINDS BEHIND THE FRONT WILL TURN TO THE SOUTH AND GUST
UP TO 35 MPH. THE GUSTY WINDS WILL HAVE THE POTENTIAL TO BRING
DOWN ANY ICE COVERED LIMBS AND POWERLINES...CAUSING POWER OUTAGES
AND CREATING A HAZARD TO ANYONE VENTURING OUTSIDE THROUGH THIS
AFTERNOON.
Flood, Passaic
- When
- February 13, 12:11 PM EST to 12:26 PM EST
- Where
- Passaic County, 1.28 mi ESE of Prospect Park to 0.52 mi ESE of Prospect Park
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 40.944, -74.147
Two adults and an infant had to be rescued from a vehicle that became partially submerged in an alleyway between Wagaraw and Goffle Roads in Hawthorne.
Flood, Union
- When
- February 13, 12:15 PM EST to 3:15 PM EST
- Where
- Union County, 1.07 mi E of New Providence to 1.28 mi WSW of Baltusrol
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 40.703, -74.360
Route 78 in Springfield was closed for several hours due to flooding.
Flood, Bergen
- When
- February 13, 12:29 PM EST to 12:44 PM EST
- Where
- Bergen County, 1.1 mi SSE of West Englewood to 1.1 mi NNE of Morsemere
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Broadcast Media
- Coordinates
- 40.865, -73.993
Route 93 closed in both directions between Christie St. and Fort Lee Road due to flooding.
Flood, Hudson
- When
- February 13, 1:19 PM EST to 5:19 PM EST
- Where
- Hudson County, 1.57 mi ENE of Hoboken to 1.99 mi SSE of Union City
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Broadcast Media
- Coordinates
- 40.739, -74.042
Several roads within the flood prone Fourth Ward of Hoboken were closed due to flooding. Some had 2-3 ft of standing water on them.
Flood, Bergen
- When
- February 13, 2:15 PM EST to 9:45 PM EST
- Where
- Bergen County, 1 mi E of Lodi to 0.55 mi SE of Lodi
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 40.880, -74.081
The Saddle River at Lodi exceeded its flood stage of 6 ft. at 2:15pm. The river crested at 6.41 ft. at 6:41pm and fell below flood stage at 9:45pm.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 13, 20081 death · 1 event
- Cold in Illinois, February 13 to 15, 20081 death · 1 event
- High Wind in Nevada, February 13, 2008$380,000 · 110 kt wind · 5 events
- Wildfire in Texas, February 13, 2008$189,000 · 4 events
- High Wind in California, February 13, 2008$151,000 · 63 kt wind · 2 events
- Strong Wind and Frost and Freeze in California, February 13 to 15, 2008$89,000 · 10 events
- Flooding and Heavy Rain in Rhode Island, February 13, 2008$80,000 · 4 events
- Flooding in Connecticut, February 13 to 14, 2008$40,000 · 3 events
- Winter Storm in North Dakota, February 13 to 14, 20082 injured · 9 events
- Winter Storm and Heavy Snow in Maine, February 13, 200817 events
- Winter Storm and Winter Weather in Colorado, February 13 to 15, 200816 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, February 13, 200814 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79777, 81663, 79778, 84243, 79779.